Alert archive / Arizona / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 33, NWS Phoenix, AZ

July 24, 2008Pinal County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at Jul 24, 2008, 7:29 PM MST for Pinal County, Arizona. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2008, 7:29 PM MST (02:29 UTC)
Expired
Jul 24, 2008, 8:17 PM MST
In force
48 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon

County Pinal County, AZ

The radar

The Phoenix radar (KIWA), 40 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 00:00Z, 2.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 00:00Z on 2008-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 124 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 00:00Z on 2008-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
124 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
3178 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPSR 250229
SVRPSR
AZC021-250330-
/O.NEW.KPSR.SV.W.0033.080725T0229Z-080725T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
729 PM MST THU JUL 24 2008

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA...
  THIS INCLUDES THE CITY OF FLORENCE...

* UNTIL 830 PM MST

* AT 722 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 13
  MILES NORTHEAST OF FLORENCE...OR 12 MILES SOUTH OF SUPERIOR...AND
  MOVING SOUTHWEST AT 19 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO      
  CACTUS FOREST...FLORENCE...VALLEY FARMS...AND HIGHWAY 79 FROM      
  FLORENCE JUNCTION TO SOUTH OF FLORENCE.

LAT...LON 3309 11154 3320 11133 3303 11124 3300 11128
      3300 11129 3290 11142 3290 11143 3289 11144
TIME...MOT...LOC 0228Z 067DEG 17KT 3311 11121

$$

INIGUEZ
2 follow-up statements
000 
WWUS55 KPSR 250245
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
745 PM MST THU JUL 24 2008

AZC021-250330-
/O.CON.KPSR.SV.W.0033.000000T0000Z-080725T0330Z/
PINAL AZ-
744 PM MST THU JUL 24 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MST
FOR CENTRAL PINAL COUNTY...

AT 741 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  IN ADDITION...DENSE
BLOWING DUST MAY ACCOMPANY THIS SEVERE STORM.  THIS STORM WAS LOCATED
8 MILES NORTHEAST OF CACTUS FOREST...OR 9 MILES NORTHEAST OF
FLORENCE...MOVING SOUTHWEST AT 14 MPH.

LOCATIONS THAT WILL BE IMPACTED BY THIS STORM INCLUDE FLORENCE AND 
HIGHWAY 79 NEAR FLORENCE.

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR 
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. 
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

LAT...LON 3309 11154 3320 11133 3303 11124 3300 11128
      3300 11129 3290 11142 3290 11143 3289 11144
TIME...MOT...LOC 0244Z 063DEG 12KT 3309 11125

$$

INIGUEZ
000 
WWUS55 KPSR 250317
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
817 PM MST THU JUL 24 2008

AZC021-250327-
/O.CAN.KPSR.SV.W.0033.000000T0000Z-080725T0330Z/
PINAL AZ-
817 PM MST THU JUL 24 2008

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PINAL COUNTY IS
CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE 
WARNING HAS BEEN CANCELLED.

LAT...LON 3309 11154 3320 11133 3303 11124 3300 11128
      3300 11129 3290 11142 3290 11143 3289 11144
TIME...MOT...LOC 0317Z 063DEG 12KT 3303 11136

$$

INIGUEZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 4:45 PM MST, 2 hours 44 minutes earlier.

Area forecast discussion, Jul 24, 4:45 PM MST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
445 PM MST THU JUL 24 2008

SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION

.UPDATE...UPDATED AVIATION SECTION.

&&

.SYNOPSIS...
CHANCES OF MAINLY AFTERNOON AND EVENING SHOWERS WILL INCREASE INTO
THE WEEKEND...AS ADDITIONAL MOISTURE WORKS ITS WAY INTO THE
SOUTHWEST. MORE WIDESPREAD RAINFALL IS POSSIBLE SATURDAY EVENING
INTO SUNDAY...AS MOISTURE FROM THE REMNANTS OF TROPICAL STORM DOLLY
WORKS ITS WAY INTO THE REGION. LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE IN SOME AREAS...THOUGH LOCATIONS AFFECTED AND RAINFALL
AMOUNTS THAT ARE EXPECTED ARE SOMEWHAT UNCERTAIN AT THIS TIME.

&&

.DISCUSSION...
ANOTHER REAL INTERESTING FORECAST CHALLENGE. MORNING SOUNDINGS
INDICATED AN INCREASE IN PRECIPITABLE WATER OVER THE REGION...THOUGH
MOISTURE WAS PRETTY ELEVATED. POPS WERE TRIMMED BACK EARLY TODAY
OVER MUCH OF THE FORECAST AREA AND THIS LOOKS LIKE IT WAS THE RIGHT
DECISION...AS CONVECTION RIGHT NOW IS PRETTY LIMITED. ACTIVITY THAT
HAS DEVELOPED OVER EASTERN ZONE 24 AND SOUTH OF ZONE 28 WAS EXPECTED
AND IS CURRENTLY HANDLED BY LOW POPS. MODEL SOUNDINGS AT PSR
INDICATE THAT THE AIRMASS WILL CONTINUE TO MOISTEN UP AND
DESTABILIZE ON FRIDAY AND AS WE HEAD INTO THE WEEKEND. GPS IPW
VALUES FOR PUERTO PENASCO ALSO INDICATE THAT MOISTURE IS STARTING TO
SURGE NORTH FROM THE GULF OF MEXICO INTO SOUTHWEST ARIZONA AND
SOUTHEAST CALIFORNIA. THE INFLUX OF MOISTURE AT THE SURFACE WAS
READILY APPARENT IN THE OBSERVATIONS FOR YUMA AND IMPERIAL...WHERE
THE DEWPOINTS AT 21 UTC WERE 31 AND 43 DEGREES HIGHER THAN THEIR
RESPECTIVE READINGS FOR 24 HOURS PREVIOUS. THIS WILL SET THE STAGE
FOR AN INCREASED PROBABILITY OF SHOWERS AND THUNDERSTORMS OVER THE
NEXT SEVERAL DAYS.

MODEL LOW LEVEL STREAMLINES INDICATE A FAVORABLE TRAJECTORY FOR A
CONTINUED INFLUX OF MOISTURE INTO THE REGION FROM THE SOUTH. AN
UPPER LEVEL AREA OF DEFORMATION WHICH WAS LYING ACROSS THE REGION
THIS MORNING APPEARS TO HAVE SHIFTED TO THE WEST. AT LEAST THAT IS
WHAT THE NAM SEEMS TO INDICATE. THIS MOVEMENT SEEMED TO COINCIDE
WITH THE PROPAGATION OF THE CLOUDS THIS MORNING AND IS PROBABLY
CONTRIBUTING TO THE SOMEWHAT UNFAVORABLE ENVIRONMENT FOR STORM
DEVELOPMENT THIS AFTERNOON.

THE CURRENT LACK OF ACTIVITY WILL QUICKLY CHANGE THIS WEEKEND...AS
THE REMNANTS OF DOLLY WORK THEIR WAY NORTHWARD. MODEL SOLUTIONS RUN
THE GAMUT WITH REGARDS TO QPF...WITH THE LATEST ECMWF FORECASTING
NEARLY AN INCH AND ONE HALF OF PRECIPITATION BETWEEN SATURDAY
AFTERNOON AND SUNDAY OVER LARGE PORTIONS OF MARICOPA COUNTY. THE GFS
ON THE OTHER HAND KEEPS MOST OF THE PRECIPITATION OVER SOUTHERN
PINAL AND GILA COUNTY WITH AMOUNTS AVERAGING FROM JUST UNDER A HALF
INCH TO ABOUT AN INCH AND ONE QUARTER. A BULLSEYE IN EXCESS OF 2
INCHES IS FORECAST JUST EAST OF GILA COUNTY. HPC IS LOOKING AT
ROUGHLY A THIRD TO ONE HALF INCH OF RAINFALL DURING THE PERIOD FROM
SATURDAY NIGHT TO SUNDAY MORNING...WITH THE FOCUS SHIFTING MORE
TOWARD OUR WESTERN FORECAST AREA AS THE WEEKEND PROGRESSES. THIS IS
CONSISTENT WITH THE GFS...WHICH DEPICTS AN UPPER LEVEL LOW OFF THE
SOUTHWEST CALIFORNIA COAST...WHICH WILL HELP TO FUNNEL IN MOISTURE
INTO THE ARIZONA SOUTHWEST DESERTS AND SOUTHEAST CALIFORNIA DESERTS.

RAMPED UP OUR POP FORECASTS FOR THE WEEKEND PER DISCUSSIONS WITH
NEIGHBORS AND HIGHER VALUES IN MOS GUIDANCE.

BEYOND THE WEEKEND...IT IS REALLY ANYONES GUESS. AT THIS POINT IN
TIME...THERE DOESNT APPEAR TO BE ANYTHING UPSTREAM TO WIPE OUT OUR
MOISTURE...SO WELL CONTINUE A LOW GRADE MONSOON FCST THOUGH THE
EXTENDED...WITH SHOWERS/THUNDERSTORMS FAVORING THE HIGHER TERRAIN
AND TEMPS RUNNING A COUPLE DEG BELOW AVERAGE FOR LATE JULY.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA...KPHX/KIWA AND SURROUNDING AIRFIELDS...
A BIT MORE MOISTURE AROUND THE PHX AREA THIS AFTERNOON COMPARED TO
YESTERDAY...AND STEERING FLOWS FROM THE EAST ARE A LITTLE STRONGER.
THERE IS CURRENTLY SOME ISOLD CONVECTION OCCURING UPSTREAM FROM THE
METRO AREA...SO WE WILL HAVE TO WATCH THE MOVEMENT OF THIS ACTIVITY
...ALONG WITH ANY OUTFLOWS...THIS EVENING. FOR NOW...WILL INCLUDE
SOME GUSTY WINDS AND CB CLOUDINESS IN 00Z TAFS...AND HOLD OFF ANY
MENTION OF STORMS UNTIL EVENTS BECOME MORE CLEAR. TOMORROW WILL BE
SIMILAR TO TODAYS/EVENINGS ACTIVITY...WITH A DEFINITE UPRAMPING OF
TSTM COVERAGES OVER THE WEEKEND. ASIDE FROM ANY TSTM OUTFLOWS...
EXPECTING NORMAL DIURNAL WINDS THRU FRIDAY.

SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA...KYUM/KBLH AND KIPL...
AIRMASS NOT QUITE AS DRY AS YESTERDAY...BUT STILL RELATIVELY STABLE.
THEREFORE...NOT EXPECTING ANY TSTMS THRU TOMORROW. WINDS AT THE
SURFACE WILL GENERALLY BE FROM THE SOUTHEAST TO SOUTH...AND COULD BE
GUSTING UP 15 TO 20KTS AT TIMES.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
NO SIGNIFICANT FIRE WEATHER CONCERNS THIS WEEKEND INTO THE MIDDLE OF
NEXT WEEK. AIRMASS WILL BE GRADUALLY WETTING UP AFTER FRIDAY AND
THROUGH SUNDAY AS MOISTURE FROM HURRICANE DOLLY WORKS WESTWARD AND
INTO THE STATE...LEADING TO A CHANCE FOR SHOWERS/THUNDERSTORMS
ACROSS SOUTH-CENTRAL AZ BY SATURDAY...WITH POSSIBLY A BETTER CHANCE
SUNDAY. AS HUMIDITIES RISE...MAX TEMPS WILL LOWER...LIKELY TO WELL
BELOW NORMAL VALUES BY SUNDAY. WITH NO SIGNIFICANT MECHANISM TO
REALLY DRY THINGS OUT NEXT WEEK...WE WILL KEEP AT LEAST A STANDARD
GRADE MONSOON FORECAST GOING...WITH MAX TEMPS TO CLIMB TO NEAR
NORMAL BY THE END OF THE PERIOD.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX

DISCUSSION...MCLANE/WANEK
AVIATION...ESTLE
FIRE WEATHER...CB
Hazardous weather outlook, Jul 24, 6:02 AM MST, 13 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
602 AM MST THU JUL 24 2008

AZZ022-023-027-028-251315-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
602 AM MST THU JUL 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS...AND THE PRIMARY HAZARD INVOLVED BRIEF HEAVY RAINFALL
ALONG WITH GUSTY WINDS GREATER THAN 40 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FRIDAY...A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS
CONTINUES...WITH THE PRIMARY HAZARD BEING BRIEF HEAVY RAINFALL ALONG
WITH STRONG GUSTY WINDS. FOR SATURDAY INTO SUNDAY THERE IS AN
INCREASING CHANCE FOR SHOWERS AND THUNDERSTORMS AS MOISTURE FROM
HURRICANE DOLLY WORKS WESTWARD AND INTO ARIZONA. STRONGER
THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL WHICH COULD LEAD TO
FLOODING OF ROADS...STREAMS AND WASHES. EARLY NEXT WEEK...MOISTURE
WILL AGAIN DECREASE...BUT WILL BE SUFFICIENT FOR A CONTINUED SLIGHT
CHANCE FOR LATE AFTERNOON AND EVENING THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

AZZ024-251315-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
602 AM MST THU JUL 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS...MAINLY DURING THE
AFTERNOON AND EVENING. THE PRIMARY HAZARDS INVOLVE BRIEF HEAVY
RAINFALL AND GUSTY WINDS IN EXCESS OF 40 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE A CONTINUED CHANCE FOR MAINLY AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS FRIDAY. OVER THE WEEKEND THERE WILL BE A
GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAIN...AS
MOISTURE FROM HURRICANE DOLLY WORKS WESTWARD INTO ARIZONA. THE HEAVY
RAIN MAY CAUSE LOCAL FLOODING OF ROADS...STREAMS AND WASHES. ALTHOUGH
MOISTURE WILL START TO DECREASE ON MONDAY...IT WILL BE SUFFICIENT FOR
A CONTINUED CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS INTO THE
MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

AZZ020-021-025-026-CAZ030>033-251315-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
602 AM MST THU JUL 24 2008 /602 AM PDT THU JUL 24 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-
CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS FROM THE LOWER
COLORADO RIVER VALLEY EAST INTO THE SOUTHWEST ARIZONA DESERTS TODAY
AND THIS AFTERNOON. THE PRIMARY HAZARDS INVOLVE BRIEF HEAVY RAINFALL
AND GUSTY WINDS IN EXCESS OF 40 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS FRIDAY...WITH GUSTY WINDS IN EXCESS 50 MPH AND BRIEF
HEAVY RAIN THE MAIN THREATS. FOR THE WEEKEND...MOISTURE FROM HURRICANE
DOLLY IS EXPECTED TO MOVE INTO ARIZONA...LEADING TO A SLIGHT CHANCE
FOR MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. THE
STRONGER THUNDERSTORMS COULD LEAD TO BRIEF HEAVY RAINFALL...STRONG
GUSTY WINDS GREATER THAN 45 MPH...AND SOME BLOWING DUST AND SAND.
MOISTURE WILL DECREASE NEXT WEEK BUT THERE WILL STILL BE A SLIGHT
CHANCE FOR AN AFTERNOON OR EVENING THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

WANEK

In the hours before

Special weather statement, Jul 24, 3:57 PM MST, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
357 PM MST THU JUL 24 2008

AZZ020>028-CAZ030>033-251200-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE...QUARTZSITE...
SALOME...LAKE PLEASANT...MORRISTOWN...NEW RIVER...TONOPAH...BUCKEYE...
WICKENBURG...CAREFREE...CAVE CREEK...CHANDLER...FOUNTAIN HILLS...
GILBERT...GLENDALE...MESA...PEORIA...PHOENIX...SCOTTSDALE...
SUN CITY...TEMPE...GLOBE...MIAMI...SAN CARLOS...SUPERIOR...
ALSO INCLUDING APACHE...BARTLETT...CANYON...HORSESHOE...ROOSEVELT...
AND SAGUARO LAKES...SAN LUIS...SOMERTON...YUMA...FORTUNA FOOTHILLS...
DATELAND...TACNA...WELLTON...GILA BEND...APACHE JUNCTION...
CASA GRANDE...COOLIDGE...FLORENCE...COTTONWOOD VISITOR CENTER...
LOST HORSE-KEYS VIEW JTNP...BLYTHE...CHIRIACO SUMMIT...
DESERT CENTER...EAGLE MTN...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS...
IMPERIAL...AND THE SALTON SEA
357 PM MST THU JUL 24 2008 /357 PM PDT THU JUL 24 2008/

...SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINS POSSIBLE THIS
WEEKEND...

THE REMNANTS OF HURRICANE DOLLY ARE MOVING INTO NORTHEAST MEXICO
BRINGING WITH IT ABUNDANT MOISTURE AND CLOUDINESS. THE LEADING EDGE
OF THIS MOISTURE IS BEGINNING TO MOVE OVER FAR WEST TEXAS AND
SOUTHWEST NEW MEXICO. THIS...IN COMBINATION WITH A LOW PRESSURE
SYSTEM IN NORTHWEST MEXICO...WILL BRING AN INCREASE IN SHOWERS AND
THUNDERSTORMS ACROSS CENTRAL AND SOUTH-CENTRAL ARIZONA ON SATURDAY
AND SUNDAY.

AT THIS TIME...COMPUTER MODELS SHOW SOME DISAGREEMENT WITH RAINFALL
AMOUNTS. RAINFALL AMOUNTS FROM ONE-THIRD INCH UP TO 1 INCH ARE
EXPECTED OVER SOUTH-CENTRAL ARIZONA...WITH ISOLATED AMOUNTS UP TO 2
INCHES IN HIGHER TERRAIN.

IF HEAVY RAINS FALL IN YOUR AREA STAY ALERT FOR RISING
WATER...ESPECIALLY NEAR LOW WATER CROSSINGS AND FLOOD PRONE URBAN
AREAS. EVACUATE TO HIGHER GROUND WHEN NEAR RISING WATER AND REMEMBER
TO NEVER DRIVE OR WALK ACROSS WATER-COVERED ROADS BUT SEEK INSTEAD
SEEK ALTERNATE ROUTES OF TRAVEL.

STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO
ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE
FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT

WEATHER.GOV/PHOENIX

WATERS

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 5:11 PM MSTAreal Flood AdvisoryPSRGila, Maricopa, Pinal63 min
Jul 24, 6:28 PM MSTSevere Thunderstorm WarningPSRGila20 min
Jul 24, 7:02 PM MSTSevere Thunderstorm WarningPSRPinal43 min
Jul 25, 4:31 PM MSTSevere Thunderstorm WarningPSRGila59 min
Jul 25, 4:37 PM MSTAreal Flood AdvisoryPSRGila113 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.